Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 2006, 5:42 PM CDT for McDonald County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 1, 2006, 11:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:05 PM CDT | FLASH FLOOD | Pineville, MO | STREETS IN PINEVILLE STILL FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 012243 FFWSGF MOC119-020445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. * UNTIL 1145 PM CDT. * AT 539 PM CDT...EMERGENCY MANAGEMENT OFFICALS REPORTED ABOUT 2 INCHES OF RAINFALL WITHIN THE PAST HOUR NEAR PINEVILLE. RUNOFF FROM THIS RAINFALL IS BEGINNING TO CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PINEVILLE...ANDERSON...GOODMAN AND LANAGAN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3676 9461 3661 9462 3650 9414 3674 9428 $$ SAW
2 follow-up statements
000 WGUS73 KSGF 020002 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 702 PM CDT THU JUN 1 2006 MOC119-020445- MCDONALD MO- 702 PM CDT THU JUN 1 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD COUNTY UNTIL 1145 PM CDT... FLOODING WILL LIKELY PERSIST THROUGH THE EVENING HOURS AT LOW WATER CROSSINGS AND OTHER FLOOD PRONE LOCATIONS AS RUNOFF FROM EARIER HEAVY RAINFALL CONTINUES. ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE THROUGH 10 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3676 9461 3661 9462 3650 9414 3674 9428 $$ SAW
000 WGUS73 KSGF 020327 FFSSGF MOC119-020345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1026 PM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. THE FLOODING THAT WAS REPORTED EARLIER IN PINEVILLE HAS ENDED. IF ADDITIONAL FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 5:26 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 5:26 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 PM CDT THU JUN 1 2006 .DISCUSSION... AN UNUSUALLY MOIST AIRMASS FOR THE TIME OF YEAR REMAINS IN PLACE OVER THE EASTERN PLAINS AND OZARKS REGION. AFTER A FEW DAYS OF SCATTERED SHOWERS AND THUNDERSTORMS ON A DAILY BASIS...THIS OVERALL PATTERN IS ABOUT TO CHANGE. MEANWHILE...THE EASTWARD PROGRESSION OF A SHORTWAVE TROUGH OVER CENTRAL KANSAS HAS TRIGGERED A FEW CLUSTERS OF NON-SEVERE...LOW SHEARED STORMS...ALONG AND EAST OF THE KANSAS FLINT HILLS. MORE DEVELOPMENT CAN BE EXPECTED ACROSS MISSOURI THIS EVENING AND TONIGHT AS THE TROUGH DRAWLS CLOSER. POPS AND LOCALIZED FLASH FLOOD POTENTIAL FOR TONIGHT WERE THE MAIN FORECAST CHALLENGES...THEN TEMPERATURE TRENDS IN THE EXTENDED. SHORT TERM (TONIGHT)... 12Z KSGF SOUNDING MEASURED A PRECIPITAL WATER VALUE OF 1.51 ALONG WITH A LOW SHEARED ENVIRONMENT THIS MORNING. THE COMBINATION OF THESE TWO VARIABLES MAY LEAD TO SLOW MOVING HEAVY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MUCH LIKE THE PAST THREE EVENINGS...THIS SET UP WILL BE CONDUCIVE FOR AREAS OF LOCALIZED FLASH FLOODING AS WE HEAD INTO THE EVENING AND OVERNIGHT HOURS. GIVEN THE HOMOGENEOUS AIRMASS ACROSS THE ENTIRE CWA...AND THE LACK OF A FEATURE TO FOCUS LARGE SCALE ASCENT AROUND...IT WILL BE DIFFICULT TO DETERMINE WHICH AREAS WILL EXPERIENCE HEAVY RAIN...AND WHICH AREAS WILL NOT. AS ALREADY MENTIONED...STORMS SHOULD CONTINUE TO DEVELOP WITH THE PASSAGE OF THE UPPER LEVEL WAVE CURRENTLY OVER KANSAS. WITH THIS IN MIND...AREAS OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI MAY HAVE BETTER CHANCES FOR HEAVY RAIN GIVEN THE TIMING OF SHORTWAVE PASSAGE INTO THIS AREA WHILE DIURNAL INSTABILITY IS STILL AVAILABLE. MID AND UPPER LEVEL LAPSE RATES ARE MOIST ADIABATIC THROUGH THE ENTIRE COLUMN. DIURNAL INSTABILITY WITHIN THE LOWER TROP WILL NOT BE ABLE TO COMPENSATE FOR THE LOW LAPSE RATES ALOFT...THEREFORE SEVERE PULSE STORMS ARE NOT EXPECTED. THE GOES 12 WET MICROBURST SEVERITY INDEX ALONG WITH A LOCALIZED IN HOUSE INDEX ALSO SUGGESTS THAT SEVERE UPDRAFTS ARE NOT POSSIBLE THIS AFTERNOON...MAINLY DUE TO THE LIMITED NATURE OF MIXED LAYER AND NORMALIZED CAPE VALUES. AS ALREADY MENTIONED...THE HAZARDOUS WEATHER FOCUS WILL CONTINUE TO REVOLVE AROUND FLASH FLOODING. A DRIER AIRMASS WILL SPREAD ACROSS THE REGION LATE TONIGHT ENDING PRECIP CHANCES FOR TOMORROW. LONG TERM (TOMORROW - NEXT WEDNESDAY)... RIDGE BUILDS OVER THE DESERT SOUTHWEST HEADING INTO THE LONG TERM PERIODS. THIS WILL PROMOTE NORTHWEST FLOW ACROSS THE NATIONS MID SECTION WITH THE POSSIBILITY OF SUBTLE SHORTWAVES MIGRATING ACROSS THE OZARKS. STILL HARD TO DETERMINE IF THERE WILL BE ENOUGH OF A FOCUS ANYWHERE FOR PRECIPITATION HEADING INTO EARLY NEXT WEEK. BUT FOR THE UPCOMING WEEKEND...AREA INTERESTS SHOULD EXPECT DRY CONDITIONS THROUGH SUNDAY. BASED WEEKEND TEMPERATURE TRENDS OFF OF THE NAMS SURFACE - 850 THICKNESS TRENDS...WHICH WOULD SUPPORT SLIGHTLY WARMER TEMPERATURES FOR SATURDAY COMPARED TO FRIDAY...AND THEN MAYBE A DEGREE OR TWO WARMER FOR SUNDAY. MEDIUM RANGE MODELS HINT TOWARD SWINGING THROUGH A COUPLE OF WEAK SHORTWAVES EARLY AND MID NEXT WORK WEEK. SOMETIMES THIS TYPE OF PATTERN COULD OFFER A SURPRISE OR TWO...BUT FOR NOW THERE IS NOT ANYTHING TO FOCUS RAIN CHANCES ON THIS FAR OUT. FOR THE MOST PART...I LEFT THE REST OF THE EXTENDED FORECAST DRY. BUT BE PREPARED FOR ADJUSTMENTS TO THE RAIN FORECAST OVER TIME AS SMALLER SCALE FEATURES THAT MAY TRIGGER SHOWERS AND STORMS BECOME A LITTLE MORE CLEAR. THOUGHT THE MEX GUIDANCE LOOKED PRETTY DECENT WITH TEMPERATURES...PARTICULARLY THE GFS ENSEMBLE HIGH MOS FROM LAST NIGHTS 00Z RUN. SO I WENT WITH A COMBINATION OF THE MEX AND GFS ENSEMBLE HIGH MOS THROUGH NEXT WORK WEEK...WHICH KEEPS AFTERNOON TEMPERATURES GENERALLY IN THE 80S. CRAMER && .AVIATION... FOR THE 00Z TAFS...BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS OVER SOUTHEAST KANSAS WILL SHIFT EASTWARD THIS EVENING AND LOOK TO AFFECT BOTH THE JLN/SGF TERMINAL LOCATIONS. CURRENT TIMING OF FEATURES BRING THE PRECIPITATION INTO THE JLN AREA BY START OF TAF AND INTO SGF BY 01-02Z. FOR NOW AM LEAVING THUNDER OUT OF FORECAST AND KEEING IN TEMPO OF SHOWERS THROUGH AROUND 04Z FOR SGF. DRIER AIR MASS SHOULD WORK INTO THE AREA OVERNIGHT AND CLEAR THE LOWER CEILINGS WITH SKC TOWARDS MORNING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 12:46 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CDT THU JUN 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1246 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS THAT EXPERIENCE SLOW MOVING HEAVY THUNDERSTORMS. AREAS AFFECTED AND TIMING: NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. DISCUSSION: A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE REGION THIS AFTERNOON. BREAKS IN THE CLOUD COVER WILL CREATE SUFFICIENT INSTABILITY FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. HOWEVER...DUE TO THE LIMITED NATURE OF THE INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. WIND FIELDS OVER THE REGION ARE WEAK...THEREFORE TODAYS STORMS WILL MOVE VERY SLOWLY. THIS SLOW MOVEMENT OF STORMS ALONG WITH HIGH AMOUNTS OF MOISTURE AVAILABLE IN THE ATMOSPHERE...COULD SET THE STAGE FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 1, 5:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD PINEVILLE 36.59N 94.38W
06/01/2006 MCDONALD MO EMERGENCY MNGR
CITY STREETS IMPASSABLE IN PINEVILLE. EM ESTIMATES 2
INCHES OF RAINFALL IN 30 MINUTES IN PINEVILLE.
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:32 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Jun 1, 5:46 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jun 1, 6:28 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.